Alert archive / North Carolina / Flash Flood Warnings in 2006

Flash Flood Warning 23, NWS Blacksburg, VA

July 5, 2006Rockingham County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jul 5, 2006, 9:46 PM EDT for Rockingham County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2006, 9:46 PM EDT (01:46 UTC)
Expired
Jul 6, 2006, 1:45 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Rockingham County, NC

The radar

The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1111 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1111 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 060146
FFWRNK
NCC157-060545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
946 PM EDT WED JUL 5 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 145 AM EDT

* AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS MOVING EAST AT 20 MPH   
  THROUGH NORTH AND CENTRAL ROCKINGHAM COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER TURN AROUND...DONT DROWN.

PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3653 8001 3629 8001 3639 7953 3653 7953

$$

RCS
3 follow-up statements
000 
WGUS71 KRNK 060239
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 PM EDT WED JUL 5 2006

NCC157-060545-
ROCKINGHAM NC-
1035 PM EDT WED JUL 5 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
ROCKINGHAM COUNTY...

AT 1030 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL 
ROADS UNDER WATER FROM VERY HEAVY RAINFALL ACROSS CENTRAL AND 
NORTHEAST PORTIONS OF ROCKINGHAM COUNTY. THE STORMS PRODUCING THIS 
HEAVY RAIN WERE LOCATED NEAR WENTWORTH...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HARRISONS CROSSROADS...EDEN...OREGON HILL...LAWSONVILLE...DRAPER...
RUFFIN AND MAYFIELD.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT TWO HOURS...WHICH WILL CAUSE ADDITIONAL 
RISES ON AREA CREEKS AND DRAINAGE AREAS...AND MAY LEAD TO ADDITIONAL 
ROADS UNDER WATER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3653 8001 3627 8000 3626 7955 3653 7953

$$

LAWRENCE
000 
WGUS71 KRNK 060510
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
107 AM EDT THU JUL 6 2006

NCC157-060545-
ROCKINGHAM NC-
107 AM EDT THU JUL 6 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
ROCKINGHAM COUNTY...

AT 104 AM EDT...SOME LOCALIZED HEAVY RAIN WAS STILL OCCURRING OVER 
PORTIONS OF THE COUNTY. LAW ENFORCEMENT WAS REPORTING NO INSTANCES 
OF SIGNIFICANT FLOODING...HOWEVER FLOODING CAN BE HARD TO DETECT AT 
NIGHT. SOME ROADWAYS MAY BE FLOODED AND VERY HAZARDOUS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3653 8001 3627 8000 3626 7955 3653 7953

$$

JDS
000 
WGUS71 KRNK 060538
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
137 AM EDT THU JUL 6 2006

NCC157-060545-
ROCKINGHAM NC-
137 AM EDT THU JUL 6 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 AM EDT FOR ROCKINGHAM
COUNTY...

AT 1:30 AM...LAW ENFORCEMENT WAS REPORTING NO INSTANCES OF 
SIGNIFICANT FLOODING...THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE AT 1:45 AM. 

LAT...LON 3653 8001 3627 8000 3626 7955 3653 7953

$$

RCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 8:33 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 5, 8:33 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
833 PM EDT WED JUL 5 2006

.SHORT TERM /REST OF TONIGHT/...

HAVE DONE A QUICK UPDATE TO REMOVE MENTION OF SVR THUNDERSTORM
WATCH FOR ALL BUT THE FAR SOUTHEAST WHERE DECENT INSTABILITY
REMAINS AND BOUNDARY CONVERGENCE APPEARS TO BE ENHANCING COVERAGE
OF CONVECTION. WILL ALSO LET THE FLASH FLOOD WATCH RIDE THROUGH
THE NIGHT GIVEN APPROACH OF FRONT FROM THE WEST AND UPR SYSTEM AND
ASSOCIATED JET DYNAMICS CONTINUING TO PROVIDE DECENT CHANCES FOR
PRECIP OVERNIGHT. HAVE NOT CHANGED MUCH ELSE IN THE GOING FCST AS
THINGS LOOK PRETTY GOOD. EXPECT POTENTIAL FOR ANOTHER ROUND OF
HEAVIER PRECIP SOMEWHERE AROUND 06Z TONIGHT AS WEAK SHORTWAVE
RIDES NORTHEAST ACRS THE REGION WHILE APPROACHING FRONT PROVIDES A
CONCENTRATED FOCUS FOR HEAVIER QPF AMOUNTS. ALSO EXPECT FOG
DEVELOPMENT THROUGHOUT THE NIGHT...PARTICULARLY OVR THE WEST WHERE
SOME CLEARING MAY TAKE PLACE LATE TONIGHT. TEMPS TO REMAIN QUITE
WARM ACRS THE EAST IN JUICY AIRMASS WITH WESTERN AREAS LIKELY TO
DROP TOWARD MORNING GIVEN INFLUX OF DRIER AIRMASS AS SFC RIDGE
BEGINS TO BUILD EAST.

WILL DO ANOTHER UPDATE AROUND 9 PM TO GET RID OF REMAINDER OF
COUNTIES IN SVR TSTORM WATC.

&&

.PREV DISCUSSION...
 (ISSUED 728 PM EDT WED JUL 5 2006)

AVIATION...

APPEARS THAT HEAVIEST RAIN THREAT IS COMING TO AN END WITH MAIN
BATCH OF PRECIP MOVING THROUGH EASTERN AREAS BY 02Z OR SO.
HOWEVER...AS COLD FRONT CONTINUES ITS SLOW APPROACH FROM THE WEST
OVERNIGHT...STILL EXPECT OCCASIONAL ROUNDS OF SHOWERS/PERHAPS A
THUNDERSTORM THROUGH ABOUT 12Z...AND PERHAPS A BIT BEYOND ACRS THE
EAST. ANTICIPATE MAINLY MVFR CEILINGS/VISBYS WITH PLENTY OF
MOISTURE HANGING AROUND AND MAYBE AN OCCASIONAL BREAK IN THE SKY
COVER...WITH POTENTIAL FOR MORE LOCALIZED DENSE FOG/LOWER CIGS IN
THE VALLEYS WHERE CONDS MAY APPROACH VLIFR FROM TIME TO TIME.
CONDS WILL IMPROVE QUICKLY TOMORROW MORNING AS FRONT MOVES THRU
THE REGION AND MUCH DRIER AIR POURS SOUTH INTO THE REGION. EXPECT
HIGHER CIRRUS MAY HANG TOUGH ACRS THE EAST WITH JUST SOME SCATTERED
CU DEVELOPMENT ELSEWHERE THROUGH THE END OF THE TAF PERIOD.

PREV DISCUSSION...
 (ISSUED 228 PM EDT WED JUL 5 2006)

SHORT TERM /TONIGHT THROUGH THURSDAY/...

THIS AFTERNOON A SURFACE FRONT WAS POSITIONED ALONG THE OHIO RIVER
VALLEY. A SHORTWAVE TROUGH WAS RIDING ALONG THIS FRONT ACROSS KY/TN.
THIS FEATURE WILL CONTINUE TO RIDE ALONG THE FRONT INTO THE FORECAST
AREA BY THIS EVENING...AND THE FRONT WILL THEN SUBSEQUENTLY PROGRESS
THROUGH THE AREA THE REMAINDER OF THE NIGHT...EXITING THE FAR
SOUTHEAST PART OF THE AREA THURSDAY MORNING.

THE CONCERN WILL BE TWO FOLD TONIGHT. FIRST A SEVERE THUNDERSTORM
WATCH WILL BE IN EFFECT THE REMAINDER OF THIS AFTERNOON THROUGH 900
PM THIS EVENING FOR ALL OF THE NORTH CAROLINA COUNTIES IN OUR
JURISDICTION AND ALL BUT BATH COUNTY IN OUR VIRGINIA JURISDICTION.
THE SEVERE WEATHER THREAT WILL BE MAINLY FOR DAMAGING WINDS WITH
LARGE HAIL A SECONDARY THREAT.

THE SECOND CONCERN THE REST OF THIS AFTERNOON AND TONIGHT WILL BE
FOR POTENTIALLY FLASH FLOOD CAUSING HEAVY RAIN ACCOMPANYING THE
EXPECTED SHOWERS AND STORMS OVERNIGHT. HAVE EXPANDED THE FLASH FLOOD
WATCH TO INCLUDE A GREATER PORTION OF OUR AREA OF
RESPONSIBILITY...NAMELY A GREATER PORTION OF THE ROANOKE
VALLEY...ALL THE NEW RIVER VALLEY...AND THE MOUNTAIN EMPIRE REGION
OF SOUTHWEST VIRGINIA. AVERAGE RAINFALL TOTALS IN THE FLASH FLOOD
WATCH AREA WILL AVERAGE 0.75 TO 1.25 INCHES...BUT LOCALLY HEAVIER
AMOUNTS IN THE 2 TO 3 INCH RANGE WILL BE POSSIBLE.

EXPECTING PRECIPITATION TO END WEST OF THE BLUE RIDGE THURSDAY
SHORTLY AFTER SUNRISE...AND BY THE MID-AFTERNOON IN AREAS NEAR AND
EAST OF DANVILLE VA.  PARTS OF THE GREENBRIER AND NEW RIVER VALLEYS
MAY SEE PATCHY RIVER VALLEY FOG FROM LATE TONIGHT INTO EARLY
THURSDAY MORNING...AS THE RAIN ENDS AND SKIES BEGIN TO SEE SOME
BREAKS.

LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

THURSDAY NIGHT THROUGH SUNDAY NIGHT COOL HIGH PRESSURE BUILDS INTO
AND THEN OVER THE AREA. THIS FEATURE SHOULD ALLOW FOR LIMITED CLOUD
COVER AND COOLER THAN AVERAGE TEMPERATURES. SOME PATCHY VALLEY FOG
WILL STILL BE POSSIBLE IN THE GREENBRIER AND NEW RIVER VALLEYS LATE
THURSDAY NIGHT AND EARLY FRIDAY MORNING.

BY MONDAY...THE CENTER OF THE SURFACE HIGH WILL BE EAST OF THE
AREA...AND THE UPPER LEVEL FLOW BECOMES MORE ZONAL ACROSS THE
REGION...AND HEIGHTS WILL BE GENERALLY ON THE RISE. THIS TRANSLATES
INTO GRADUAL WARMING TREND FOR EARLY NEXT WEEK...AND ALSO BETTER
CHANCES AS THE WEEK PROGRESSES FOR SHOWERS AND STORMS AS LOW LEVEL
MOISTURE AND INSTABILITY INCREASE IN ADVANCE OF A SHORTWAVE TROUGH
MOVING INTO THE MIDWEST.

AVIATION...

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE COUNTY
WARNING AREA AHEAD OF A COLD FRONT CROSSING SOUTHEAST THROUGH THE
REGION. CONDITIONS WILL BE MVFR TO IFR DUE TO CEILINGS AND
VISIBILITIES...ESPECIALLY IN THUNDERSTORMS WITH VERY HEAVY RAIN.
ONCE THE FRONT GOES THROUGH AND THE SHOWERS END...CONDITIONS WILL
IMPROVE QUICKLY TO VFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FOR VAZ007-009>017-022-032>034-043>047-058-
     059 UNTIL 9 AM THURSDAY.
NC...FLASH FLOOD WATCH FOR NCZ001>006-018>020 UNTIL 9 AM THURSDAY.
WV...FLASH FLOOD WATCH FOR WVZ042 UNTIL 9 AM THURSDAY.
&&

LAWRENCE
Hazardous weather outlook, Jul 5, 4:49 AM EDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 AM EDT WED JUL 5 2006

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-
060500-
ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
449 AM EDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...HEAVY RAINFALL FROM THUNDERSTORMS MAY PRODUCE
ISOLATED FLOODING AND SMALL CREEKS...STREAMS AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

NCZ004>006-VAZ043>047-058-059-060500-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
449 AM EDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. WIDESPREAD
THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP TODAY AND
TONIGHT. AS A RESULT OF THIS AND RAINFALL FROM LATE TUESDAY
NIGHT...THERE IS AN ENHANCED RISK OF FLASH FLOODING.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 5, 5:39 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT WED JUL 5 2006

VAZ045-052245-
CAMPBELL VA-
539 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORM THIS EVENING WITH HEAVY RAINS...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BROOKNEAL...OR ABOUT OVER LONG
ISLAND...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...GLADYS AT 545 PM EDT...HAT CREEK AT 600 PM EDT...SPRING MILLS
AT 605 PM EDT...

THIS STORM CAN PRODUCE HEAVY RAINS...DANGEROUS LIGHTNING AND WIND
GUSTS TO 40 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING
THE NEXT HOUR. PONDING OF WATER IS POSSIBLE IN LOW LYING AND POOR
DRAINAGE AREAS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KK
Special weather statement, Jul 5, 6:04 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT WED JUL 5 2006

NCZ005-006-052300-
ROCKINGHAM NC-CASWELL NC-
604 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORM THIS EVENING WITH HEAVY RAINS...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF CAMP SPRINGS...MOVING NORTHEAST
AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CAMP SPRINGS AT 610
PM EDT...JERICHO AT 620 PM EDT...BAYNES AT 625 PM EDT...PROSPECT HILL
AT 635 PM EDT...TOPNOT...HIGHTOWERS AT 640 PM EDT...LEASBURG AT 655
PM EDT...

THIS STORM CAN PRODUCE HEAVY RAINS...DANGEROUS LIGHTNING AND
WIND GUSTS UP TO 40 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES
DURING THE NEXT HOUR.

PONDING OF WATER IS POSSIBLE IN POOR DRAINAGE AND LOW LYING AREAS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR ANY
UPDATES ON THIS STORM.

KK
Special weather statement, Jul 5, 6:34 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT WED JUL 5 2006

VAZ032-043-052330-
PATRICK VA-HENRY VA-
634 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORM THIS EVENING WITH HEAVY RAINS...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF SPENCER...MOVING EAST AT 25
MPH. THE STRONG THUNDERSTORM WILL BE NEAR...FIELDALE AT 640 PM EDT...
VILLA HEIGHTS...COLLINSVILLE AT 645 PM EDT...MARTINSVILLE CITY AT 650
PM EDT...CHATMOSS AT 655 PM EDT...LEATHERWOOD...AXTON AT 705 PM
EDT...

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINS...DANGEROUS LIGHTNING
AND WIND GUSTS TO 40 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES
DURING THE NEXT HOUR.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KK
Special weather statement, Jul 5, 7:22 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT WED JUL 5 2006

VAZ058-060015-
HALIFAX VA-
722 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORM WITH HEAVY RAINS THIS EVENING...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF VIRGILINA...MOVING NORTHEAST
AT 25 MPH.

THIS STORM CAN PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND A WIND
GUST UP TO 45 MPH. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING
THE NEXT HOUR.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS STORM.

KK
Special weather statement, Jul 5, 7:45 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
745 PM EDT WED JUL 5 2006

VAZ059-060045-
CHARLOTTE VA-
745 PM EDT WED JUL 5 2006

...THUNDERSTORMS WITH HEAVY RAINS THIS EVENING...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTH OF REDOAK...MOVING NORTHEAST AT 30
MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WYLLIESBURG AT 750 PM
EDT...DRAKES BRANCH AT 800 PM EDT.

ADDITIONAL SHOWERS AND THUNDERSTORMS WERE MOVING EAST ACROSS
NORTHERN CHARLOTTE COUNTY.

THESE STORMS CAN PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND
WIND GUSTS UP TO 45 PM.

RAINFALL RATE OF ONE TO THREE INCHES PER HOUR ARE POSSIBLE
WITH THESE THUNDERSTORMS. PONDING OF WATER IS POSSIBLE IN
POOR DRAINAGE AND LOW LYING AREAS. WATCH FOR RAPID RISES ALONG
CREEKS ESPECIALLY WEST BRANCH WARDS FORK CREEK.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

KK
Special weather statement, Jul 5, 7:49 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT WED JUL 5 2006

VAZ044-058-060115-
HALIFAX VA-PITTSYLVANIA VA-
749 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORMS PASSING OVER SOUTHSIDE VIRGINIA...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR DANVILLE TO 4 MILES
NORTHEAST OF CHATHAM. THE LINE WAS MOVING NORTHEAST AT 25 MPH. THE
THE LINE OF STRONG THUNDERSTORM WILL AFFECT EASTERN PITTSYLVANIA
COUNTY THROUGH 8:15 PM...THEN EAST ACROSS MUCH OF HALIFAX COUNTY
BETWEEN 8:00 AND 9:00 PM. OTHER STRONG STORMS WILL ALSO AFFECT
NORTHERN HALIFAX COUNTY OVER THE NEXT HOUR AS WELL.

WIND GUSTS TO 45 MPH ALONG WITH TORRENTIAL RAINFALL AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THIS STORM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:13 PM EDTFlash Flood WarningRNKCaswell4 hr

Nearby

Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.